Alert archive / Pennsylvania / High Wind Warnings in 2023

High Wind Warning 2, NWS State College, PA

March 31, 202316 counties in Pennsylvania

NWS State College, PA issued this high wind warning at Mar 31, 2023, 3:22 PM EDT for 16 counties in Pennsylvania. It took effect at Apr 1, 2023, 8:00 AM EDT. It was in force for 13 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 31, 2023, 3:22 PM EDT (19:22 UTC)
In effect from
Apr 1, 2023, 8:00 AM EDT
Expired
Apr 1, 2023, 9:00 PM EDT
In force
13 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Perry County, PA, Somerset County, PA, York County, PA

The radar

The State College radar (KCCX), 86 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 2:40 PM EDTTSTM WND DMG2 Wnw Vinco, PATREES DOWN ACROSS BENSHOFF HILL ROAD.
Apr 1, 2:45 PM EDTNON-TSTM WND DMG1 Se Altoona, PAROOF BLOWN OFF HOUSE.
Apr 1, 2:45 PM EDTNON-TSTM WND DMG1 Sse Bellwood, PAROOF BLOWN OFF OF BUILDING.
Apr 1, 2:51 PM EDTTSTM WND DMG3 W Blandburg, PATREE DOWN.
Apr 1, 3:38 PM EDTTSTM WND DMG3 N Ebensburg, PATREES DOWN.
Apr 1, 5:05 PM EDTTSTM WND DMG1 Wsw Lickdale, PATREE DOWN AT LICKDALE CAMPGROUND.
Apr 1, 5:35 PM EDTTSTM WND DMG2 Ne Thomasville, PATREE AND WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2023-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2023-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 314 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
314 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

573 
WWUS71 KCTP 311922
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
322 PM EDT Fri Mar 31 2023

PAZ024-033-011200-
/O.UPG.KCTP.HW.A.0002.230401T1200Z-230402T0600Z/
/O.NEW.KCTP.HW.W.0002.230401T1200Z-230402T0600Z/
Cambria-Somerset-
Including the cities of Johnstown and Somerset
322 PM EDT Fri Mar 31 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT
SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Cambria and Somerset Counties.

* WHEN...From 8 AM Saturday to 2 AM EDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or shelter loose outdoor objects in a safe location prior 
to the onset of winds.

People should avoid being outside in forested areas and around 
trees and branches. Remain in the lower levels of your home during
the windstorm, and avoid windows. Use caution if you must drive.

For high wind safety information, visit weather.gov/wind.

&&

$$

PAZ025-026-034>036-011200-
/O.UPG.KCTP.HW.A.0002.230401T1200Z-230402T0600Z/
/O.NEW.KCTP.WI.Y.0008.230401T1200Z-230402T0600Z/
Blair-Huntingdon-Bedford-Fulton-Franklin-
Including the cities of Altoona, Huntingdon, Mount Union, 
Bedford, McConnellsburg, and Chambersburg
322 PM EDT Fri Mar 31 2023

...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT
SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Blair, Huntingdon, Bedford, Fulton and Franklin 
  Counties.

* WHEN...From 8 AM Saturday to 2 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or shelter loose outdoor objects in a safe location prior 
to the onset of winds. 

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

&&

$$

PAZ004>006-010>012-017>019-027-028-037-041-042-045-046-049>053-
056>059-063>066-011200-
/O.NEW.KCTP.WI.Y.0008.230401T1200Z-230402T0600Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Mifflin-Juniata-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-
Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, 
State College, Lewistown, Mifflintown, Mansfield, Wellsboro, 
Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, 
Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, 
Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, 
Gettysburg, York, and Lancaster
322 PM EDT Fri Mar 31 2023

...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT
SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 8 AM Saturday to 2 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or shelter loose outdoor objects in a safe location prior 
to the onset of winds.

Use extra caution when driving, especially if operating a high 
profile vehicle.

For high wind safety information, visit weather.gov/wind.

&&

$$

BG/RR/JB
4 follow-up statements
028 
WWUS71 KCTP 010152
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
952 PM EDT Fri Mar 31 2023

PAZ024-033-011400-
/O.CON.KCTP.HW.W.0002.230401T1200Z-230402T0600Z/
Cambria-Somerset-
Including the cities of Johnstown and Somerset
952 PM EDT Fri Mar 31 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM SATURDAY TO 2 AM
EDT SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Cambria and Somerset Counties.

* WHEN...From 8 AM Saturday to 2 AM EDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046-
049>053-056>059-063>066-011400-
/O.CON.KCTP.WI.Y.0008.230401T1200Z-230402T0600Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata-
Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, 
State College, Altoona, Huntingdon, Mount Union, Lewistown, 
Mifflintown, Bedford, McConnellsburg, Chambersburg, Mansfield, 
Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, 
Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, 
Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, 
Carlisle, Gettysburg, York, and Lancaster
952 PM EDT Fri Mar 31 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT
SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 8 AM Saturday to 2 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
891 
WWUS71 KCTP 010713
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
313 AM EDT Sat Apr 1 2023

PAZ025>028-034>036-056-057-059-063>066-012200-
/O.UPG.KCTP.WI.Y.0008.230401T1200Z-230402T0600Z/
/O.EXA.KCTP.HW.W.0002.230401T1200Z-230402T0600Z/
Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Perry-
Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of Altoona, Huntingdon, Mount Union, 
Lewistown, Mifflintown, Bedford, McConnellsburg, Chambersburg, 
Newport, Harrisburg, Hershey, Lebanon, Carlisle, Gettysburg, 
York, and Lancaster
313 AM EDT Sat Apr 1 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT
SUNDAY...

* WHAT...West winds 25 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 8 AM this morning to 2 AM EDT Sunday.  

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For high wind safety information, visit weather.gov/safety/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ024-033-012200-
/O.CON.KCTP.HW.W.0002.230401T1200Z-230402T0600Z/
Cambria-Somerset-
Including the cities of Johnstown and Somerset
313 AM EDT Sat Apr 1 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
2 AM EDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...Cambria and Somerset Counties.

* WHEN...From 8 AM this morning to 2 AM EDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For high wind safety information, visit weather.gov/safety/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-012200-
/O.CON.KCTP.WI.Y.0008.230401T1200Z-230402T0600Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Schuylkill-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, 
State College, Mansfield, Wellsboro, Trout Run, Laporte, 
Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, 
Sunbury, Shamokin, Bloomsburg, Berwick, and Pottsville
313 AM EDT Sat Apr 1 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM
EDT SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 8 AM this morning to 2 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and some power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/safety/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$
MRS/MRC 
For more information from the National Weather Service visit
http://weather.gov/ctp
484 
WWUS71 KCTP 011547
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1147 AM EDT Sat Apr 1 2023

PAZ024>028-033>036-056-057-059-063>066-020400-
/O.CON.KCTP.HW.W.0002.000000T0000Z-230402T0600Z/
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of Johnstown, Altoona, Huntingdon, 
Mount Union, Lewistown, Mifflintown, Somerset, Bedford, 
McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, 
Lebanon, Carlisle, Gettysburg, York, and Lancaster
1147 AM EDT Sat Apr 1 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...Cambria and Somerset Counties.

* WHEN...From 8 AM this morning to 2 AM EDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...A line of strong to severe thunderstorms
  crossing the region this Saturday afternoon will increase the 
  probability for locally enhanced wind damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-020400-
/O.CON.KCTP.WI.Y.0008.000000T0000Z-230402T0600Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Schuylkill-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, 
State College, Mansfield, Wellsboro, Trout Run, Laporte, 
Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, 
Sunbury, Shamokin, Bloomsburg, Berwick, and Pottsville
1147 AM EDT Sat Apr 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 8 AM this morning to 2 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and some power outages may 
  result.

* ADDITIONAL DETAILS...A line of strong to severe thunderstorms
  crossing the region this Saturday afternoon will increase the 
  probability for locally enhanced wind damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
893 
WWUS71 KCTP 020100
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
900 PM EDT Sat Apr 1 2023

PAZ024>028-033>036-056-057-059-063>066-020600-
/O.CAN.KCTP.HW.W.0002.000000T0000Z-230402T0600Z/
/O.EXA.KCTP.WI.Y.0008.000000T0000Z-230402T0600Z/
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of Johnstown, Altoona, Huntingdon, 
Mount Union, Lewistown, Mifflintown, Somerset, Bedford, 
McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, 
Lebanon, Carlisle, Gettysburg, York, and Lancaster
900 PM EDT Sat Apr 1 2023

...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...West to northwest 15 to 25 mph with occasional gusts
  between 40 and 50 mph possible.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 2 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and some power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-020600-
/O.CON.KCTP.WI.Y.0008.000000T0000Z-230402T0600Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Schuylkill-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, 
State College, Mansfield, Wellsboro, Trout Run, Laporte, 
Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, 
Sunbury, Shamokin, Bloomsburg, Berwick, and Pottsville
900 PM EDT Sat Apr 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...West to northwest 15 to 25 mph with occasional gusts
  between 40 and 50 mph possible.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 2 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and some power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the NWS State
College Facebook page and Twitter @NWSStateCollege, or on the web
at weather.gov/ctp.

&&

$$

Lambert

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this high wind warning went out at Mar 31, 2:08 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Mar 31, 2:08 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service State College PA
208 PM EDT Fri Mar 31 2023

.SYNOPSIS...
A wet end to March for most as rain spreads west to east across
central PA from midday through the evening and into tonight.
Not an April Fool's joke: High winds and severe thunderstorms
could knock down trees and cause numerous power outages on
Saturday. The active weather will be driven in part by a large
temperature swing on the order of 30-40 degrees between Saturday
afternoon and Saturday night. Sunday will be the pick of the
weekend with decreasing wind and plenty of sunshine. Warmth
will build through early next week with temperatures surging
well above normal and feeling very spring-like.

&&

.NEAR TERM /THROUGH TONIGHT/...
Thickening mid cloud deck in the process of overspreading CPA
early this morning - a sign that warm advection pattern is well
underway. As mentioned last night, radar picking up plenty of
returns aloft drifting across north central PA, but very dry
air in the low levels (>10C Td depressions) causing most precip
(would be in the form of snow) to evaporate before reaching the
ground.

So a dry start to the last day of March before rain expands
across the western and central Alleghenies from late morning
through the evening. Max 12hr QPF ending 00Z Sat is fcst across
the NW Alleghenies with amounts in the 0.25-0.50" range. We
don't expect much rain to fall to the southeast of I-81 thru
00Z. Max temps rebound +5 to +15F from yesterday with highs in
the upper 40s over the northeast mtns to around 60F in the LSV.

Periods of rain continue tonight with some heavier downpours and
rumbles of thunder possible after midnight into early Saturday
morning. Big upward swing for min temps in the mid 40s-50s or
+15-25F warmer than last night and equally warmer than climo. We
also anticipate a non diurnal/rising trend overnight.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Saturday (first day of trout season in Pennsylvania) looks very
windy with a dual severe t-storm threat and non-tstm high wind
hazard in play.

SPC has upgraded the convective outlook from level 1 to 2 out of
5 (Slight risk) given notable signal for a strongly forced low
topped line or cluster to race across at least part of the area
during the midday to afternoon timeframe. The 00Z 3km NAM and
HRRR depict the timing and evolution of this feature quite well.
Early morning rain should exit the eastern zones, followed by
clouds breaks allowing for very deep BL mixing and steep lapse
rates beneath the dry slot. This will be favorable for downward
momentum transfer of very strong mean flow >50kts 0-6km which
could result in a number of sfc wind gust of similar magnitude.
Despite lack of tree foliage, this scenario would likely result
in significant tree damage and potentially lead to numerous
power outages. Based on the latest hires guidance, it appears
the threat is maximized over the northern half of central PA.

In addition to the convective risk, a formidable and potentially
damaging non-tstm high wind event remains possible in the Saturday
afternoon-evening timeframe. Any preceding low topped convective
line should only enhance this risk given larger pressure rises
over a short duration. No change to the high wind watch for this
cycle with max gusts 55-60mph still focused over the Laurel
Highlands and south central Alleghenies. We would anticipate
making the call on high wind warning and wind advisory within
the next forecast cycle on the dayshift today. A wind advisory
is a virtual slam dunk at this point for most if not all of the
CWA.

Much colder, post-frontal WNW flow will deliver a rain to snow
shower transition across the western Alleghenies later Sat night
with a minor accumulation <1 inch possible by Sunday morning.

Building high pressure will bring an end to any lingering snow
showers across the western high terrain early Sunday, with
clearing skies and a noticeably cooler and drier airmass briefly
returning to close out the first weekend of April.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
All guidance points to fair weather Monday, as high pressure
passes off the Mid Atlantic coast and an ensuing southwest flow
advects much warmer air into the state. A weak shortwave
passing north of the region should push a dying cold front into
PA Monday night, which is likely to stall over the region into
Tuesday. Low level convergence and a plume of anomalous pwats
along the front should support a fair amount of cloud cover and
the chance of showers esp NW Monday night and Tuesday. However,
lack of large scale forcing supports only limited POPs.

All medium range guidance supports very warm conditions midweek,
peaking on Wednesday, as the stalled front lifts north of the
state ahead of an upstream trough. Diurnal heating, combined
with falling heights ahead of the trough, should translate to an
increased chance of showers Wednesday during the day,
especially over the W Mtns. Ensemble mean 850mb temps around 11C
could support temps pushing 80F in southern valleys if there's
enough sunshine.

Model spread and forecast uncertainty increase the second half
of next week regarding the timing of the upstream trough.
However, all guidance tracks the associated surface low well north
of PA, with a trailing cold front and potential showers coming
through in the Wednesday night to Thursday AM time frame. Temps
slip back toward seasonal norms by Friday.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR conditions will prevail for most of the area through Friday
morning with light and variable winds. The exception is the
lower Susq valley (MDT and LNS) where MVFR cigs are likely this
morning through early afternoon as coastal moisture advects
northward beneath a low level inversion.

Clouds increase and lower on Friday with cig restrictions
developing over northern and western airfields late morning and
early afternoon. The earliest raindrops could fall in BFD by
14-15z, with rain subsequently overspreading the northern and
western portion of central PA through 19z. Several rounds of
rainfall are expected from Fri PM through Sat morning. LLWS will
develop across northern and western airfields Fri evening as SW
flow at 2kft AGL increases to 40-55 kts.

After widespread showers and low cigs associated with a cold
front early Saturday, a dry slot moving over the area will bring
mostly VFR conditions from late morning through afternoon.
Saturday will be windy with widespread wind gusts in the 40s kts
and 50 kt wind gusts possible in the Laurel Highlands and
central Alleghenies. A secondary cold front and the primary
upper trough will swing through by mid- late afternoon Saturday,
likely bringing a line of low topped convection. The convection
may locally enhance gusty winds, producing 50+ kt wind gusts at
the surface. Scattered snow showers are possible in the northern
mountains behind the cold front.

Outlook...

Sun-Mon...No sig wx expected.

Mon night - Tue...Cig and vsby restrictions possible in SHRA,
especially northern/western airfields

&&

.CLIMATE...
With the last day of March upon us, here is a quick look at
monthly temperature, precipitation, and snowfall totals at
Harrisburg and Williamsport along with departure from normal.

Harrisburg through 3/30:
Avg. Temp = 42.9F (+1.3F)
Total Precipitation = 2.77 (-0.80")
Total Snowfall = T (-5.5")

Williamsport through 3/30:
Avg. Temp = 40.0 (+1.5F)
Total Precipitation = 2.53 (-0.49")
Total Snowfall = 6.6" (-0.6")

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Saturday morning through late Saturday
night for PAZ024>026-033>036.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Fitzgerald/Steinbugl
LONG TERM...Fitzgerald/RXR
AVIATION...DeVoir/Colbert
CLIMATE...
Hazardous weather outlook, Mar 31, 5:35 AM EDT, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
535 AM EDT Fri Mar 31 2023

PAZ004>006-010>012-017>019-027-028-037-041-042-045-046-049>053-
056>059-063>066-010945-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Mifflin-Juniata-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
535 AM EDT Fri Mar 31 2023

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to potentially damaging wind gusts are possible on Saturday
and may result in downed trees and power outages.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ024>026-033>036-010945-
Cambria-Blair-Huntingdon-Somerset-Bedford-Fulton-Franklin-
535 AM EDT Fri Mar 31 2023

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   High Wind Watch.

Strong to potentially damaging wind gusts are possible on Saturday
and may result in downed trees and power outages.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

MRS

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:22 PM EDTWind AdvisoryCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 27 more35 hr

Nearby

High Wind Warnings in Pennsylvania, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.